Vibrations and Waves in Elastic Bars of Rectangular Cross Section

[+] Author and Article Information
R. D. Mindlin

Columbia University, New York, N. Y.

E. A. Fox

Rensselaer Polytechnic Institute, Troy, N. Y.

J. Appl. Mech 27(1), 152-158 (Mar 01, 1960) (7 pages) doi:10.1115/1.3643890 History: Received January 05, 1959; Online September 16, 2011


An exact solution of the equations of elasticity is found for a family of modes of vibration, or waves, in an infinite bar of rectangular cross section for certain ratios of width to depth. The solution is composed of coupled dilatational and equivoluminal waves and the four faces of the bar are free of traction.

Copyright © 1960 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In